# SDR CA050504007

- Difficulty date: April 27, 2005
- Submitted: June 2, 2005
- Operation: General aviation
- Make and model: Swrngn SA227AC
- Aircraft time: 18,534 hours
- Engine: Garrtt TPE33111U
- Propeller: Mcauly 4HFR34C652
- System (JASC): 7230 · Turbine Engine Compressor Section
- Part: Diffuser
- Part number: 31028471
- Condition: Cracked
- Location: Engine
- Stage of operation: IN
- How discovered: 9
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

DURING ENG TEARDOWN, 1ST STAGE DIFFUSER CRACKED & BROKEN AT INTERSTAGE SEAL BORE / WALL. IT APPEARS THE WALL SECTION WAS MACHINED UNDERSIZE IN THIS AREA CAUSING FATIGUE CRACKS TO DEVELOP & A LARGE PORTION OF PART BROKE OFF. BROKEN PIECE FELL INTO REAR FACE OF 1ST STAGE IMPELLER CAUSING A LOUD INTERNAL RUBBING NOISE. ENG REMOVED FOR REPAIR. 1ST STAGE DIFFUSER INSTALLED IN OVERHAULED CONDITION & HAD 3625.6 HOURS TSO AT TIME OF FAILURE.  NO OTHER WORK DONE IN COMPRESSOR AREA OF ENGINE SINCE THE TIME OF INSTALLATION.   PIECES & SHRAPNEL FROM FAILED PART ENTERED PRIMARY GAS PATH CAUSING IMPACT DAMAGE & RUB DAMAGE TO DOWN STREAM COMPONENTS. MAJOR RUB DAMAGE FOUND ON 1ST STAGE IMPELLER & 2ND STAGE COMPRESSOR HOUSING.
